Alert archive / Florida / Special Weather Statements in 2007

Special Weather Statement, NWS Miami, FL

October 19, 2007Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Oct 19, 2007, 7:13 PM EDT for Palm Beach County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2007, 7:13 PM EDT (23:13 UTC)
Expired
Oct 19, 2007, 8:15 PM EDT
In force
62 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 130 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2436 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2436 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 192314
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
713 PM EDT FRI OCT 19 2007

FLZ067-200015-
INLAND PALM BEACH COUNTY FL-
713 PM EDT FRI OCT 19 2007

...STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
NORTH PALM BEACH GENERAL AIRPORT TO 6 MILES SOUTHEAST OF ROTENBERGER
WILDLIFE MANAGEMENT AREA...MOVING NORTHEAST AT 15 MPH.

THESE STORMS WILL AFFECT...

HOLEY LAND WILDLIFE MANAGEMENT AREA...
CALOOSA...
BELLE GLADE...
LION COUNTRY SAFARI...
ROTENBERGER WILDLIFE MANAGEMENT AREA...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2695 8056 2696 8032 2695 8021 2689 8020
      2687 8021 2634 8058 2634 8089
TIME...MOT...LOC 2313Z 228DEG 13KT 2695 8027 2634 8077

$$
STRASSBERG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 19, 2:39 PM EDT, 4 hours 34 minutes earlier.

Area forecast discussion, Oct 19, 2:39 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT FRI OCT 19 2007

.DISCUSSION...COLD FRONT OVER NORTHERN FLORIDA WILL MOVE SOUTH TO
THE LAKE OKEECHOBEE REGION BY SATURDAY AFTERNOON AND STALL. WINDS
WILL START TO BRIDGE OVER THE FRONT LATER SATURDAY AND SATURDAY NIGHT.
ABUNDANT MOISTURE WILL BE DRAWN NORTHWARD IN RESPONSE TO THE
DIGGING H5 TROUGH WHICH WILL DRIVE THE FRONT SOUTH. GOOD LOW/MID LEVEL
MOISTURE CONVERGENCE WILL INCREASE ALSO. THE H5 TROUGH WILL LIFT
OUT TO THE NORTHEAST SATURDAY AND THE PUSH IS LOST TO DRIVE THE
FRONT ANY FURTHER SOUTH THAN THE LAKE. THE FRONT WILL MOVE NORTH AND
BECOME DIFFUSE BY MONDAY. NUMEROUS POPS WILL BE FORECASTED THROUGH
SATURDAY AND THEN ONLY SCATTERED POPS FOR SUNDAY AND EVEN LESS FOR
THE EARLY PART OF THE WEEK. POPS BECOME SCATTERED AGAIN BY THE
WEEKS END AS ANOTHER STRONG TROUGH DIGS INTO THE GULF OF MEXICO
FROM THE MID WEST.

&&

.AVIATION...CONVECTION CONTINUES ACROSS THE NORTHERN HALF OF SOUTH
FLORIDA...WITH TERMINAL KPBI HAVING VICINITY THUNDERSTORMS AND
CONVECTION JUST TO THE SOUTH AND MOVING NORTH NEAR 10 TO 15 MPH WITH
BRIEF PERIODS OF MVFR CONDITIONS POSSIBLE OVER THE NEXT HOUR.
TERMINALS KMIA...KTMB AND KOPF ALL HAVE VICINITY SHOWERS AND MOVING
NORTH JUST TO THEIR WEST. THE POTENTIAL FOR CONVECTION WILL CONTINUE
THROUGH THE EVENING HOURS AND OVER NIGHT...WITH ALL SOUTH FLORIDA
TERMINALS HAVING THE POTENTIAL FOR BRIEF PERIODS OF IFR CONDITIONS.

&&

.MARINE...WINDS WILL BE 15 KNOTS OR LESS AND SEAS WILL BE 4 FEET
OR LESS OUTSIDE OF CONVECTIVE ACTIVITY.

&&

.FIRE WEATHER...NO CONCERNS HERE ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  87  75  87 / 70 70 40 50
FORT LAUDERDALE  78  87  77  87 / 70 70 40 40
MIAMI            78  88  77  88 / 70 70 40 40
NAPLES           75  88  74  90 / 70 70 50 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...18/GR
SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Oct 19, 4:05 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
405 PM EDT FRI OCT 19 2007

FLZ063-066>075-168-172>174-200045-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
405 PM EDT FRI OCT 19 2007

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON...
...MINOR FLOODING POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT THE
AREA, ESPECIALLY THIS AFTERNOON AND EVENING. THE MAIN IMPACTS FROM
THE THUNDERSTORMS WILL BE LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL,
AND GUSTY WINDS UP TO 30 MPH. IF YOU SEE LIGHTNING OR HEAR THUNDER
MOVE INSIDE UNTIL THE STORMS HAVE PASSED BY.

FLOODING: THERE COULD BE SOME MINOR FLOODING IN LOW LYING AND POORLY
DRAINED AREAS IN THE STRONGEST THUNDERSTORMS THIS AFTERNOON. IF YOU
SEE WATER COVERING THE ROADWAY, DO NOT DRIVE THROUGH IT. TURN
AROUND, DO NOT DROWN.

RIP CURRENTS: WITH SOUTHEAST WINDS IN THE RANGE OF 10 TO 15 MPH
AND LOW TIDE THIS MORNING, THERE IS SLIGHT RISK OF RIP CURRENTS TODAY
ACROSS THE ATLANTIC COAST BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTH
FLORIDA EACH DAY WITH THE RISK OF LIGHTNING STRIKES. THERE COULD
ALSO BE AN INCREASE IN RIP CURRENTS ALONG THE EAST COAST BEACHES
OF SOUTH FLORIDA EARLY NEXT WEEK...AS THE WINDS BECOME EASTERLY AT
10 TO 15 MPH ALONG WITH LOW TIDE DURING THE DAY HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Oct 19, 1:45 PM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
145 PM EDT FRI OCT 19 2007

FLZ067-068-168-191830-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
145 PM EDT FRI OCT 19 2007

...STRONG THUNDERSTORM MOVING ACROSS THE AREA...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH PALM BEACH GENERAL AIRPORT...MOVING
NORTH AT 15 MPH.

THIS STORM WILL AFFECT...

JUPITER FARMS...
PHILO FARMS...
TEQUESTA...

AND SURROUNDING COMMUNITIES.

THE MAIN IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY
RAIN. RAINFALL ACCUMULATIONS NEAR TWO INCHES ARE POSSIBLE. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. GET INDOORS NOW

LAT...LON 2700 8024 2700 8019 2700 8006 2695 8004
      2677 8013 2683 8027
TIME...MOT...LOC 1745Z 201DEG 16KT 2688 8017

60
Special weather statement, Oct 19, 3:20 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EDT FRI OCT 19 2007

FLZ072-074-172-173-192000-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
320 PM EDT FRI OCT 19 2007

...STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAUDERHILL TO
HIALEAH GARDENS...MOVING NORTHEAST AT 15 MPH.

THESE STORMS WILL AFFECT...

CAROL CITY...
OPA-LOCKA...
CORAL SPRINGS...
COCONUT CREEK...
IVES ESTATES...
EASTERN PEMBROKE PINES...
EASTERN MIRAMAR...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2621 8029 2633 8027 2632 8020 2631 8008
      2623 8010 2589 8016 2589 8035
TIME...MOT...LOC 1920Z 211DEG 16KT 2619 8023 2590 8026

STRASSBERG
Special weather statement, Oct 19, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
713 PM EDT FRI OCT 19 2007

FLZ067-200015-
INLAND PALM BEACH COUNTY FL-
713 PM EDT FRI OCT 19 2007

...STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
NORTH PALM BEACH GENERAL AIRPORT TO 6 MILES SOUTHEAST OF ROTENBERGER
WILDLIFE MANAGEMENT AREA...MOVING NORTHEAST AT 15 MPH.

THESE STORMS WILL AFFECT...

HOLEY LAND WILDLIFE MANAGEMENT AREA...
CALOOSA...
BELLE GLADE...
LION COUNTRY SAFARI...
ROTENBERGER WILDLIFE MANAGEMENT AREA...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2695 8056 2696 8032 2695 8021 2689 8020
      2687 8021 2634 8058 2634 8089
TIME...MOT...LOC 2313Z 228DEG 13KT 2695 8027 2634 8077

STRASSBERG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 1:45 PM EDTSpecial Weather StatementMFLMartin45 min
Oct 19, 3:20 PM EDTSpecial Weather StatementMFLBroward40 min

Nearby

Special Weather Statements in Florida, 2007Every special weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.